MAUDE Adverse Event Report: ZIMMER GMBH NCB PP DIS FEM PLT L15H L317MM

ZIMMER GMBH NCB PP DIS FEM PLT L15H L317MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on unknown side and underwent revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2018 and revised on (b)(6) 2020 due to non-union fracture.Review of received data: - x-rays: an x-ray review has been performed by a radiologist (see maven md reviewer case report attached).There is a fracture along the mid-portion of the partially imaged metallic side plate which demonstrates mild apex lateral angulation.Also seen is a comminuted fracture within the diaphysis of the underlying bone.It is uncertain whether this is an acute fracture, chronic fracture, or acute on chronic fracture.There is a lucency seen centrally within the fracture for which a pathological lesion is not excluded.Product evaluation: - visual examination: the fracture of the plate is located through the middle of a screw hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are several polished areas and some scratches, probably due to contact between the parts after the fracture.No considerable deteriorations, deformations or imperfections can be seen.The part shows some normal signs of usage.See pictures attached.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on (b)(6) 2018 and revised on (b)(6) 2020 due to non-union fracture.The ncb pp plate was in vivo for approx.15 months.The received x-rays confirm the breakage of the ncb pp plate.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination of the plate indicates that no material defects that could have triggered the fracture could be detected.The material analysis shows an indication for a fatigue fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).Based on the given information and the results of the investigation, we could identify a root cause for this issue.The ncb pp plate was broken after approx.15 months due to patient condition, non-union of the bone.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation completed.

Brand Name
NCB PP DIS FEM PLT L15H L317MM
Common Device Name
NCB PP DIS FEM PLT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9841644
Report Number0009613350-2020-00136
Device Sequence Number16876179
Product Code HRS
UDI-Device Identifier00889024292901
UDI-Public00889024292901
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number02.02264.115
Device Lot Number2864293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;